Today will be my third day on Lexapro. The first day I started 10mg and had a lot of nausea and dizziness so my doctor reduced the dose for 5mg for one week, so yesterday I took 5. However i also was prescribed Macrobid for a UTI yesterday and took it this morning. Since then I have been throwing up and cannot eat. So, the hospital suggested I stop taking it until I can go in on Monday. Is it alright if I skip taking Lexapro too tonight until I stop throwing up?
Hi, Hiyffui! So you're on two medications that can both commonly cause nausea and vomiting. If you vomit within about an hour after taking your Lexapro your system will not have had time to absorb the full dose anyway. Since you've only been on it for three days you shouldn't have any problem stopping it for now. That way you can also determine if it's the Macrobid or Lexapro causing the problem.
If it turns out that it's the Lexapro you might ask your doctor about temporarily taking a lower initial dose to help avoid any side effects as your metabolism adjusts to the medication.
Best regards and I hope you're feeling better very soon! Wildcat
You can, but the half life of lexapro is quite long. Likely it won't be completely out of your system until you are done with the macrobid. Chemical changes in the brain begin after just three hours of one dose of lexapro, studies are showing us now. So if you begin to have concerning mental and mood changes from quitting it is important to tell your doctor asap. Even if you have only taken it for three days.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Sep 2011 • 1 answer
Updated 28 Sep 2013 • 2 answers
Updated 25 Apr 2015 • 2 answers
Updated 28 Oct 2014 • 1 answer
Updated 18 Feb 2017 • 2 answers